MAUDE Adverse Event Report: COOK INC ROTHBARTH UNI-FLO INFUSION CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC ROTHBARTH UNI-FLO INFUSION CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Fracture (1260); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A rothbarth uni-flo infusion catheter was used in an angiography catheter placement procedure on a (b)(6) old patient, which took approximately two hours.It was reported that, the nurse was preparing to inject medication for thrombolysis and found a crack on the connector (hub) of the catheter.The physician inserted a wire guide along the catheter and withdrew it.A new catheter was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: kinks were noticed on the rothbarth uni-flo infusion catheter shaft upon device receipt.Corrected information: report source.Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, documentation, instructions for use (ifu), trends, quality control, and visual inspection of the returned device was conducted during the investigation.One rothbarth uni-flo infusion catheter was returned for investigation.Two kinks were noted in the catheter shaft near the proximal end.A compression was noted at 16.8 centimeters (cm), and 17.7 cm from the proximal end.No marker bands were present.The distal tip is angled with an open lumen.The hub is cracked 6.0 millimeters (mm) in length starting from the proximal end of the hub running parallel to the catheter.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows one nonconforming event that could contribute to this failure mode.The affected parts were scrapped prior to proceeding with the work order.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined; however, shipping/handling of the device and/or excessive torque on the hub could have contributed to the device failure.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
ROTHBARTH UNI-FLO INFUSION CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6809809
Report Number1820334-2017-02696
Device Sequence Number1083082
Product Code DQO
UDI-Device Identifier00827002082182
UDI-Public(01)00827002082182(17)200127(10)7602219
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberN5.0-35-100-P-16S-0-RIS-16.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer11/21/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight63